Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 30, NWS Key West, FL

May 20, 2018

NWS Key West, FL issued this small craft advisory at May 20, 2018, 3:52 AM EDT. It took effect at May 20, 2018, 4:00 AM EDT. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
May 20, 2018, 3:52 AM EDT (07:52 UTC)
In effect from
May 20, 2018, 4:00 AM EDT
Expired
May 23, 2018, 5:00 AM EDT
In force
3 days
Issued by
NWS Key West, FL

The text

As transmitted.

492 
WHUS72 KKEY 200752
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
352 AM EDT Sun May 20 2018

GMZ052>055-072>075-201500-
/O.NEW.KKEY.SC.Y.0030.180520T0800Z-180521T0800Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
352 AM EDT Sun May 20 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the Straits of Florida. 

* WINDS...Sustained southeast winds near 20 knots today and
  tonight.

* WAVES/SEAS...Seas as high as 7 feet in the Straits of Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
12 follow-up statements
800 
WHUS72 KKEY 201419
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1019 AM EDT Sun May 20 2018

GMZ052>055-072>075-202100-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-180521T0800Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1019 AM EDT Sun May 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail this afternoon.  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
738 
WHUS72 KKEY 202025
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
425 PM EDT Sun May 20 2018

GMZ052>055-072>075-210430-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-180521T0900Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
425 PM EDT Sun May 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail tonight.  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
069 
WHUS72 KKEY 210238
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1038 PM EDT Sun May 20 2018

GMZ052>055-072>075-210900-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-180521T0900Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1038 PM EDT Sun May 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...Sustained east to southeast winds near 20 knots will 
  prevail tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
649 
WHUS72 KKEY 210845
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
445 AM EDT Mon May 21 2018

GMZ031-032-035-042>044-211645-
/O.EXB.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
445 AM EDT Mon May 21 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for Florida Bay, the nearshore Gulf waters north of the
Lower and Middle Keys and Hawk Channel. 

* WINDS...East to southeast winds will increase to near 20 knots
  on these waters today.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

GMZ052>055-072>075-211645-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
445 AM EDT Mon May 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East to southeast winds near 20 knots will prevail on
  the Straits of Florida today.  

* WAVES/SEAS...Seas as high as 7 feet are expected in portions of
  the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$


APA
878 
WHUS72 KKEY 211427
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1027 AM EDT Mon May 21 2018

GMZ031-032-035-042>044-052>055-072>075-212100-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1027 AM EDT Mon May 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail this afternoon.  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
536 
WHUS72 KKEY 212022
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
422 PM EDT Mon May 21 2018

GMZ033-034-220300-
/O.EXA.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
422 PM EDT Mon May 21 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the coastal waters of the offshore Gulf of Mexico. 

* WINDS...Sustained east to southeast winds will increase to 20 to
  25 knots by midnight tonight.  

* WAVES/SEAS...Seas will build to as high as 7 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

GMZ031-032-035-042>044-052>055-072>075-220300-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
422 PM EDT Mon May 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds of 20 to 25 knots will
  prevail tonight.  

* WAVES/SEAS...Seas as high as 8 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
055 
WHUS72 KKEY 220226
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1026 PM EDT Mon May 21 2018

GMZ031>035-042>044-052>055-072>075-220900-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1026 PM EDT Mon May 21 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds of 20 to 25 knots 
  will prevail tonight. 

* WAVES/SEAS...Seas as high as 8 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
022 
WHUS72 KKEY 220851
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
451 AM EDT Tue May 22 2018

GMZ031>035-042>044-052>055-072>075-221500-
/O.CON.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
451 AM EDT Tue May 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East to southeast winds of 20 to 25 knots except near 20
  knots on the coastal waters north of the island chain will
  prevail through at least this morning, with some slackening
  possible on portions of our marine district this afternoon. 
 
* WAVES/SEAS...Seas as high as 8 feet expected in portions of the
  Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$


APA
652 
WHUS72 KKEY 221427
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1027 AM EDT Tue May 22 2018

GMZ031>035-221530-
/O.CAN.KKEY.SC.Y.0030.000000T0000Z-180522T1500Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
1027 AM EDT Tue May 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory, which was in effect for the coastal waters of
Florida Bay and the Gulf of Mexico. Be that as it may, small craft
are urged to exercise caution this afternoon due to sustained 
east to southeast winds of 15 to 20 knots. 

$$

GMZ042>044-052>055-072>075-222100-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-180522T2100Z/
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1027 AM EDT Tue May 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail this afternoon.

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$
BS
950 
WHUS72 KKEY 222033
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
433 PM EDT Tue May 22 2018

GMZ042>044-052>055-072>075-230300-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-180523T0300Z/
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
433 PM EDT Tue May 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will
  prevail tonight.  

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
591 
WHUS72 KKEY 230228
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1028 PM EDT Tue May 22 2018

GMZ042>044-230330-
/O.CAN.KKEY.SC.Y.0030.000000T0000Z-180523T0300Z/
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
1028 PM EDT Tue May 22 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

$$

GMZ052>055-072>075-230900-
/O.EXT.KKEY.SC.Y.0030.000000T0000Z-180523T0900Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1028 PM EDT Tue May 22 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Sustained east to southeast winds near 20 knots will 
  prevail tonight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf 
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
915 
WHUS72 KKEY 230912
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
512 AM EDT Wed May 23 2018

GMZ052>055-072>075-231015-
/O.EXP.KKEY.SC.Y.0030.000000T0000Z-180523T0900Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
512 AM EDT Wed May 23 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Key West has allowed the Small
Craft Advisory to expire for the Straits of Florida.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:37 AM EDT, 15 minutes earlier.

Area forecast discussion, May 20, 3:37 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Key West FL
337 AM EDT Sun May 20 2018

.DISCUSSION...
A large area of rain/showers/and a few thunderstorms extends from
the Gulf waters well offshore from Mainland Monroe county to the
Atlantic waters and Straits southeast of the Middle and Upper
Keys. More isolated showers and thunderstorms are in the waters
west of there. A weak trough is stretched just to the northwest of
the island chain. Under cloudy skies with a freshening
southeasterly breeze, temperatures along the island chain are in
the mid 70s.

The weak surface trough will continue to move slowly to the
northwest through late today and tonight, and linger in the
eastern Gulf of Mexico into early Monday. A ridge of high surface
pressure will settle further south across the southeastern portion
of the U.S. and northern Florida through the middle of the week.
There will be little change in airmass and the wind profile
locally through that time as a resilient mid/upper trough hardly
moves from the east central portion of the Gulf. With plenty of
moisture in place, and persistent conditional instability, there
is a well-above average probability of measurable precipitation
for the Florida Keys today into at least the middle of the week.
Beyond then, there is at least a possibility of low pressure
stretching across the local area later this week and into next
weekend. However, long range models continue to disagree among
themselves with this potential low pressure area, and most are
having run-to-run consistency problems. A low confidence forecast
remains through the later periods of the coming forecast.
However, it remains a good bet to keep rain chances well above
the norm for this time of year. There were no big changes to the
gridded weather elements on this cycle.

&&

.MARINE...
There is decent agreement that winds will freshen from the
southeast today. Felt confident enough to raise a small craft
advisory for the Straits of Florida today. Winds will be
occasionally fresh through the bulk of the week with a combination
of cautionary and advisory headlines for mainly offshore waters
through at least the first half of the work week.
Rain/shower/tstms coverage is also a concern through that time if
you have boating plans.

&&

.AVIATION...
Today, periodic mvfr cigs and/vis will be likely in scattered to
numerous showers and isolated thunderstorms. Best chance for short
period ifr cigs and/or vis will be this afternoon or after 18Z, so
have a PROB30 in for those lower conditions. Surface winds will
average between 12 and 15 knots from between 120-140 degrees with
gusts between 20 and 25 knots. Pilots should prepare for temporary
MVFR CIGS/VIS in any shower activity accompanied by wind gusts
over 25 knots.

&&

.CLIMATE...
On May twentieth 1932, 3.83 inches of rain was measured in Key
West. This set the daily rainfall record for the date in the city.
Rainfall records for Key West date back to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  83  75  84  76 / 80 70 70 60
Marathon  82  76  84  76 / 80 70 70 60

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory GMZ052>055-072>075.

&&

Public/Marine/Fire...04
Aviation/Nowcasts....Futterman
Data Collection......DAF

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, May 19, 2:45 PM EDT, 13 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
245 PM EDT Sat May 19 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-201000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
245 PM EDT Sat May 19 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

Isolated thunderstorms will impact the Florida Keys, as well as
nearshore and offshore waters surrounding the island chain. The
primary thunderstorm hazard is cloud to surface lightning strikes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Isolated thunderstorms are possible along the Florida Keys, as
well as over nearshore and offshore waters adjacent to the island
chain Sunday through Friday. The primary thunderstorm hazard will
be cloud to surface lightning strikes.

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Straits Sunday through Tuesday. A Small
Craft Advisory may be required for the coastal waters of the Gulf
of Mexico and Hawk Channel Sunday through Tuesday. A Small Craft
Advisory may be required for the coastal waters of the Florida
Straits Tuesday night. A Small Craft Advisory may be required for
the coastal waters of the Gulf of Mexico and Atlantic Thursday
night. A Small Craft Advisory may be required for all Keys coastal
waters Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 11:29 AM EDTSpecial Marine WarningKEY31 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.